We discussed two past incidents-a blip in September that lasted 30 seconds and one in October that lasted about 2 minutes or so. Both blips occurred when Myrna was running around and playing. By blips I mean she sort of paused, got a glazed look in her eye, seemed confused, and walked around as if lost. The one in October was accompanied by the loss of strength in her back legs. In September, when it happened, I placed her on the floor and talked to her and watched her. She popped out as quickly as she popped into this spell. But in October, I got down on the floor, watched her try to move about, then picked her up to check her back legs. They were warm and her paw pads were healthy shade of pink. Still, she seemed literally dazed and confused. So, I kept talking to her, and praying. She wasn't in pain, she wasn't crying, she wasn't foaming at the mouth, she wasn't falling over, she wasn't doing anything to indicate that she was having a seizure or a heart attack or that congestive heart failure was occurring. When it finally passed, she was back to normal. It hasn't happened since. Dr. D said it could have been arrhythmia-the heart beating so irregularly that it disrupts the flow of blood and oxygen to the body and brain. Atelonol is a medication she is on to prevent arrhythmia's but something could still happen. She's a very sensitive girl so such a disruption is hopefully rare and never occurs again. The doctor said that if I had taken her in after it had passed, Dr. D wouldn't have been able to see what was going on. Once the heart has recovered, there isn't a way to tell what was the cause. Hopefully, this doesn't happen.
But Myrna does seem to have some anxiety. Atelenol is given to human patients to calm the heart and to decrease anxiety and yet she's anxious. Enalapril can cause anxiety and she's on that as well. But she still suffers from inappropriate elimination about 2 times a week or so. We thought this would end once her urine was clear of crystals but that hasn't been the case. There is nothing to do but keep working on behavioral techniques. For various reasons, different anxiety, psych meds can interrupt the heart rhythm or raise blood pressure or cause further heart-related complications. But if we think Myrna needs an anxiety med, Paxil and Zoloft are good (according to human studies regarding psych meds and heart medication interactions) choices and Prozac might be able to be used in small doses although human studies show that it interferes with the enzyme that Plavix needs to keep the blood thin and flowing. Tough choice. We'll see how she progresses in December.